Aa
Aa
A
A
A
Close
Avatar universal

Sensitive Skin Problem

I have sensitive skin and I've been using one particular brand of lotion all my life because it's the only brand that didn't break me out, and I never had any strange reactions when I used it. Then recently when I used it I started to feel burning and stinging on my skin. This also happens with other lotions too that never used to make my skin burn until recently. Is there any way I can treat this problem or get help for it? Please help.
3 Responses
Sort by: Helpful Oldest Newest
563773 tn?1374246539
MEDICAL PROFESSIONAL
Hello,
It can be due to irritant contact dermatitis. Avoid using any lotions and creams over the face for the meantime. Wash your face with a mild cleanser with moisturizing properties like Cetaphil. Pat your face dry. Then apply a good hypoallergenic moisturizer over the area and see if this improves. If the symptoms still persist then you can apply mild steroid like dermacort.

If the irritation persists then please get it evaluated from a dermatologist.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.



Helpful - 0
Avatar universal
Dear Dr. Kaur

Thank you very much for your advice. I didn't try what you suggested yet, because I forgot to mention some important things before. Last year when I went to my dermatologist I had been diagnosed with eczema, and a few months before that I volunteered at an animal hospital where I was using a pink cleaning chemical to clean the cages. Every time I sprayed the cages I made a mistake by walking into the spray in the air after I sprayed the cage instead of letting it settle first. Since all of this happened, I think the burning sensations on my skin happened. But I don't know if the burning sensations on my skin have to do with having eczema and the chemical I inhaled many times. P.S. What type of doctor are you?
Helpful - 0
563773 tn?1374246539
MEDICAL PROFESSIONAL
Hello,
Eczema is a form of chronic dermatitis (rash).Allergic reaction is one of the important causes of eczema. Allergic reaction can occur to strong soaps, Solvents, chemicals, certain foods, food additives, plants, metals, cosmetics, even urine and faeces of some animals (dust mites). So maybe the spray caused the flare up of eczema.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.



Helpful - 0
Have an Answer?

You are reading content posted in the Dermatology Community

Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions